• Previous Article
    Existence of ground state solutions for Choquard equation involving the general upper critical Hardy-Littlewood-Sobolev nonlinear term
  • CPAA Home
  • This Issue
  • Next Article
    On the positive semigroups generated by Fleming-Viot type differential operators
January 2019, 18(1): 301-322. doi: 10.3934/cpaa.2019016

On the Neumann problem of Hardy-Sobolev critical equations with the multiple singularities

1. 

Department of Mathematics, Graduate School of Science, Osaka City University, 3-3-138 Sugimoto Sumiyoshi-ku, Osaka-shi, Osaka 558-8585 Japan

2. 

Department of Mathematics, Institute of Applied Mathematical Sciences, National Center for Theoretical Sciences, National Taiwan University, No. 1, Sec. 4, Roosevelt Rd, Taipei 10617, Taiwan

3. 

National Center for Theoretical Sciences, No. 1 Sec. 4 Roosevelt Rd., National Taiwan University, Taipei, 10617, Taiwan

* Corresponding author

Received  December 2017 Revised  March 2018 Published  August 2018

Fund Project: The first author is supported by Grant-in-Aid for JSPS Research Fellow (JSPS KAKENHI Grant Number JP16J08945)

Let
$N ≥ 3$
and
$Ω \subset \mathbb{R}^N$
be a
$C^2$
bounded domain. We study the existence of positive solution
$u ∈ H^1(Ω)$
of
$\begin{align*}\left\{\begin{array}{l}-\Delta u + \lambda u = \frac{|u|^{2^*(s)-2}u}{|x-x_1|^s} + \tau \frac{|u|^{2^*(s)-2}u}{|x-x_2|^s}\text{ in }\Omega\\\frac{\partial u}{\partial \nu} = 0 \text{ on }\partial\Omega,\end{array}\right.\end{align*}$
where
$τ = 1$
or
$-1$
,
$0 < s <2$
,
$2^*(s) = \frac{2(N-s)}{N-2}$
and
$x_1, x_2 ∈ \overline{Ω}$
with
$x_1 ≠ x_2$
. First, we show the existence of positive solutions to the equation provided the positive
$λ$
is small enough. In case that one of the singularities locates on the boundary and the mean curvature of the boundary at this singularity is positive, the existence of positive solutions is obtained for any
$λ > 0$
and some
$s$
depending on
$τ$
and
$N$
. Furthermore, we extend the existence theory of solutions to the equations for the case of the multiple singularities.
Citation: Masato Hashizume, Chun-Hsiung Hsia, Gyeongha Hwang. On the Neumann problem of Hardy-Sobolev critical equations with the multiple singularities. Communications on Pure & Applied Analysis, 2019, 18 (1) : 301-322. doi: 10.3934/cpaa.2019016
References:
[1]

T. BartschS. Peng and Z. Zhang, Existence and non-existence of solutions to elliptic equations related to the Caffarelli-Kohn-Nirenberg inequalities, Calc. Var. Partial Diff. Equ., 30 (2007), 113-136. doi: 10.1007/s00526-006-0086-1.

[2]

G. CeramiX. Zhong and W. Zou, On some nonlinear elliptic PDEs with Sobolev-Hardy critical exponents and a Li-Lin open problem, Calc. Var. Partial Diff. Equ., 54 (2015), 1793-1829. doi: 10.1007/s00526-015-0844-z.

[3]

J. Chabrowski, On the Neumann problem with the Hardy-Sobolev potential, Annali di Matematica, 186 (2007), 703-719. doi: 10.1007/s10231-006-0027-9.

[4]

N. Ghoussoub and X. S. Kang, Hardy-Sobolev critical elliptic equations with boundary singularities, Ann. Inst. H. Poincare Anal. Non Lineaire, 21 (2004), 767-793. doi: 10.1016/j.anihpc.2003.07.002.

[5]

N. Ghoussoub and F. Robert, Concentration estimates for Emden-Fowler equations with boundary singularities and critical growth, IMRP Int. Math. Res. Pap., 21867 (2006), 1-85.

[6]

N. Ghoussoub and F. Robert, The effect of curvature on the best constant in the Hardy-Sobolev inequalities, Geom. Funct. Anal. 16 (2006), 1201-1245. doi: 10.1007/s00039-006-0579-2.

[7]

N. Ghoussoub and C. Yuan, Multiple solutions for quasi-linear PDEs involving the critical Sobolev and Hardy exponents, Trans. Amer. Math. Soc., 352 (2000), 5703-5743. doi: 10.1090/S0002-9947-00-02560-5.

[8]

M. Hashizume, Asymptotic behavior of the least-energy solutions of a semilinear elliptic equation with the Hardy-Sobolev critical exponent, J. Differential Equations, 262 (2017), 3107-3131. doi: 10.1016/j.jde.2016.11.005.

[9]

C. HsiaC. Lin and H. Wadade, Revisiting an idea of Brézis and Nirenberg, J. Funct. Anal., 259 (2010), 1816-1849. doi: 10.1016/j.jfa.2010.05.004.

[10]

Y. Li and C.-S. Lin, A nonlinear elliptic pde with two Sobolev-Hardy critical exponents, Arch. Ration. Mech. Anal, 203 (2012), 943-968. doi: 10.1007/s00205-011-0467-2.

[11]

E. Lieb, Sharp constants in the Hardy-Littlewood-Sobolev and related inequal ities, Ann. of Math, 118 (1983), 349-374. doi: 10.2307/2007032.

[12]

P.-L. Lions, The concentration-compactness principle in the calculus of variations. The limit case. Ⅰ, Rev. Mat. Iberoamericana, 1 (1985), 145-201. doi: 10.4171/RMI/6.

[13]

R. Musina, Ground state solutions of a critical problem involving cylindrical weights, Nonlinear Anal, 68 (2008), 3972-3986. doi: 10.1016/j.na.2007.04.034.

[14]

M. Struwe, Variational Methods, Springer-Verlag, Berlin, 1990. doi: 10.1007/978-3-662-02624-3.

[15]

J.-L. Vázquez, A strong maximum principle for some quasilinear elliptic equations, Appl. Math. Optim., 12 (1984), 191-202. doi: 10.1007/BF01449041.

[16]

X. J. Wang, Neumann problems of semilinear elliptic equations involving critical Sobolev exponents, J. Differential Equations, 93 (1991), 283-310. doi: 10.1016/0022-0396(91)90014-Z.

[17]

X.-X. Zhong and W.-M. Zou, A nonlinear elliptic PDE with multiple Hardy-Sobolev critical exponents in $\mathbb{R}^N$, arXiv: 1504.01133.

show all references

References:
[1]

T. BartschS. Peng and Z. Zhang, Existence and non-existence of solutions to elliptic equations related to the Caffarelli-Kohn-Nirenberg inequalities, Calc. Var. Partial Diff. Equ., 30 (2007), 113-136. doi: 10.1007/s00526-006-0086-1.

[2]

G. CeramiX. Zhong and W. Zou, On some nonlinear elliptic PDEs with Sobolev-Hardy critical exponents and a Li-Lin open problem, Calc. Var. Partial Diff. Equ., 54 (2015), 1793-1829. doi: 10.1007/s00526-015-0844-z.

[3]

J. Chabrowski, On the Neumann problem with the Hardy-Sobolev potential, Annali di Matematica, 186 (2007), 703-719. doi: 10.1007/s10231-006-0027-9.

[4]

N. Ghoussoub and X. S. Kang, Hardy-Sobolev critical elliptic equations with boundary singularities, Ann. Inst. H. Poincare Anal. Non Lineaire, 21 (2004), 767-793. doi: 10.1016/j.anihpc.2003.07.002.

[5]

N. Ghoussoub and F. Robert, Concentration estimates for Emden-Fowler equations with boundary singularities and critical growth, IMRP Int. Math. Res. Pap., 21867 (2006), 1-85.

[6]

N. Ghoussoub and F. Robert, The effect of curvature on the best constant in the Hardy-Sobolev inequalities, Geom. Funct. Anal. 16 (2006), 1201-1245. doi: 10.1007/s00039-006-0579-2.

[7]

N. Ghoussoub and C. Yuan, Multiple solutions for quasi-linear PDEs involving the critical Sobolev and Hardy exponents, Trans. Amer. Math. Soc., 352 (2000), 5703-5743. doi: 10.1090/S0002-9947-00-02560-5.

[8]

M. Hashizume, Asymptotic behavior of the least-energy solutions of a semilinear elliptic equation with the Hardy-Sobolev critical exponent, J. Differential Equations, 262 (2017), 3107-3131. doi: 10.1016/j.jde.2016.11.005.

[9]

C. HsiaC. Lin and H. Wadade, Revisiting an idea of Brézis and Nirenberg, J. Funct. Anal., 259 (2010), 1816-1849. doi: 10.1016/j.jfa.2010.05.004.

[10]

Y. Li and C.-S. Lin, A nonlinear elliptic pde with two Sobolev-Hardy critical exponents, Arch. Ration. Mech. Anal, 203 (2012), 943-968. doi: 10.1007/s00205-011-0467-2.

[11]

E. Lieb, Sharp constants in the Hardy-Littlewood-Sobolev and related inequal ities, Ann. of Math, 118 (1983), 349-374. doi: 10.2307/2007032.

[12]

P.-L. Lions, The concentration-compactness principle in the calculus of variations. The limit case. Ⅰ, Rev. Mat. Iberoamericana, 1 (1985), 145-201. doi: 10.4171/RMI/6.

[13]

R. Musina, Ground state solutions of a critical problem involving cylindrical weights, Nonlinear Anal, 68 (2008), 3972-3986. doi: 10.1016/j.na.2007.04.034.

[14]

M. Struwe, Variational Methods, Springer-Verlag, Berlin, 1990. doi: 10.1007/978-3-662-02624-3.

[15]

J.-L. Vázquez, A strong maximum principle for some quasilinear elliptic equations, Appl. Math. Optim., 12 (1984), 191-202. doi: 10.1007/BF01449041.

[16]

X. J. Wang, Neumann problems of semilinear elliptic equations involving critical Sobolev exponents, J. Differential Equations, 93 (1991), 283-310. doi: 10.1016/0022-0396(91)90014-Z.

[17]

X.-X. Zhong and W.-M. Zou, A nonlinear elliptic PDE with multiple Hardy-Sobolev critical exponents in $\mathbb{R}^N$, arXiv: 1504.01133.

[1]

Jinhui Chen, Haitao Yang. A result on Hardy-Sobolev critical elliptic equations with boundary singularities. Communications on Pure & Applied Analysis, 2007, 6 (1) : 191-201. doi: 10.3934/cpaa.2007.6.191

[2]

Lei Wei, Zhaosheng Feng. Isolated singularity for semilinear elliptic equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (7) : 3239-3252. doi: 10.3934/dcds.2015.35.3239

[3]

Jann-Long Chern, Yong-Li Tang, Chuan-Jen Chyan, Yi-Jung Chen. On the uniqueness of singular solutions for a Hardy-Sobolev equation. Conference Publications, 2013, 2013 (special) : 123-128. doi: 10.3934/proc.2013.2013.123

[4]

Xiaomei Sun, Wenyi Chen. Positive solutions for singular elliptic equations with critical Hardy-Sobolev exponent. Communications on Pure & Applied Analysis, 2011, 10 (2) : 527-540. doi: 10.3934/cpaa.2011.10.527

[5]

Shota Sato, Eiji Yanagida. Forward self-similar solution with a moving singularity for a semilinear parabolic equation. Discrete & Continuous Dynamical Systems - A, 2010, 26 (1) : 313-331. doi: 10.3934/dcds.2010.26.313

[6]

Guoqing Zhang, Jia-yu Shao, Sanyang Liu. Linking solutions for N-laplace elliptic equations with Hardy-Sobolev operator and indefinite weights. Communications on Pure & Applied Analysis, 2011, 10 (2) : 571-581. doi: 10.3934/cpaa.2011.10.571

[7]

Wei Dai, Zhao Liu, Guozhen Lu. Hardy-Sobolev type integral systems with Dirichlet boundary conditions in a half space. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1253-1264. doi: 10.3934/cpaa.2017061

[8]

Chan-Gyun Kim, Yong-Hoon Lee. A bifurcation result for two point boundary value problem with a strong singularity. Conference Publications, 2011, 2011 (Special) : 834-843. doi: 10.3934/proc.2011.2011.834

[9]

Xing Liu, Yijing Sun. Multiple positive solutions for Kirchhoff type problems with singularity. Communications on Pure & Applied Analysis, 2013, 12 (2) : 721-733. doi: 10.3934/cpaa.2013.12.721

[10]

Shota Sato. Blow-up at space infinity of a solution with a moving singularity for a semilinear parabolic equation. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1225-1237. doi: 10.3934/cpaa.2011.10.1225

[11]

Takahiro Hashimoto. Nonexistence of positive solutions of quasilinear elliptic equations with singularity on the boundary in strip-like domains. Conference Publications, 2005, 2005 (Special) : 376-385. doi: 10.3934/proc.2005.2005.376

[12]

Alexander Gladkov. Blow-up problem for semilinear heat equation with nonlinear nonlocal Neumann boundary condition. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2053-2068. doi: 10.3934/cpaa.2017101

[13]

Futoshi Takahashi. An eigenvalue problem related to blowing-up solutions for a semilinear elliptic equation with the critical Sobolev exponent. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 907-922. doi: 10.3934/dcdss.2011.4.907

[14]

Zhibo Cheng, Jingli Ren. Periodic and subharmonic solutions for duffing equation with a singularity. Discrete & Continuous Dynamical Systems - A, 2012, 32 (5) : 1557-1574. doi: 10.3934/dcds.2012.32.1557

[15]

Jerry Bona, H. Kalisch. Singularity formation in the generalized Benjamin-Ono equation. Discrete & Continuous Dynamical Systems - A, 2004, 11 (1) : 27-45. doi: 10.3934/dcds.2004.11.27

[16]

Jianqing Chen. Best constant of 3D Anisotropic Sobolev inequality and its applications. Communications on Pure & Applied Analysis, 2010, 9 (3) : 655-666. doi: 10.3934/cpaa.2010.9.655

[17]

Julián Fernández Bonder, Julio D. Rossi. Asymptotic behavior of the best Sobolev trace constant in expanding and contracting domains. Communications on Pure & Applied Analysis, 2002, 1 (3) : 359-378. doi: 10.3934/cpaa.2002.1.359

[18]

Shu Luan. On the existence of optimal control for semilinear elliptic equations with nonlinear neumann boundary conditions. Mathematical Control & Related Fields, 2017, 7 (3) : 493-506. doi: 10.3934/mcrf.2017018

[19]

Shengbing Deng, Fethi Mahmoudi, Monica Musso. Bubbling on boundary submanifolds for a semilinear Neumann problem near high critical exponents. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 3035-3076. doi: 10.3934/dcds.2016.36.3035

[20]

Shujie Li, Zhitao Zhang. Multiple solutions theorems for semilinear elliptic boundary value problems with resonance at infinity. Discrete & Continuous Dynamical Systems - A, 1999, 5 (3) : 489-493. doi: 10.3934/dcds.1999.5.489

2017 Impact Factor: 0.884

Metrics

  • PDF downloads (25)
  • HTML views (57)
  • Cited by (0)

[Back to Top]